Five Overdoses in Fort Frances in the Past 24 Hours

Fort Frances
Fort Frances - Image: depositphotos.com

FORT FRANCES – There are real dangers to illegal drugs. Fort Frances OPP have charged a man for trafficking after the overdose death of a man in the community.

The drug “Yellow Down” is making the rounds in the region.

In the last 24 hours Rainy River District Ontario Provincial Police (OPP) have responded to five reported overdoses in the Town of Fort Frances. All five individuals have recovered, however, the OPP would like to remind the public of the risks of taking non-prescribed medication and illicit drugs.

Recognize the signs and symptoms of an overdose, including:

  •  difficulty
  •  walking
  • talking
  • staying awake
  • blue lips or nails
  • very small pupils
  • cold and clammy skin
  • dizziness and confusion
  • extreme drowsiness
  • choking, gurgling or snoring sounds
  • slow, weak or no breathing
  • inability to wake up, even when shaken or shouted at

If you witness an overdose call 911 immediately.

Any person with information regarding the illegal possession and trafficking of drugs should immediately contact the Ontario Provincial Police at 1-888-310-1122. Should you wish to remain anonymous, you may call Crime Stoppers at 1-800-222-8477 (TIPS), where you may be eligible to receive a cash reward of up to $2,000.

To find out more about the dangers of drug use the OPP encourages everyone to visit the following websites;

The Government of Canada

https://www.canada.ca/en/health-canada/services/substance-use/problematic-prescription-drug-use/opioids/overdose.html

The Centre for Addiction and Mental Health

http://www.camh.ca/

The Northwestern Health Unit

https://www.nwhu.on.ca/Pages/home.aspx